Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does a INR of 5 while on Coumadin indicate?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5934 Questions

default
Posted on Fri, 10 Mar 2017 in Hypertension and Heart Disease
Question: I take Coumadin 5mg one day and 7.5 the next. I take one Ultram in the late afternoon. I take two Mapap and a Amenbin late at night. My INR was 5 Monday . Stopped Coumadin for two days. Had INR Wednesday and it was 1.8. Got back on Coumadin 5 mg and repeated INR and it was 1.6 today. All was ordered from Dr. What do I do?

doctor
Answered by Dr. Ilir Sharka 53 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I understand your concern and would explain that acetaminophen contained in Mapap, can increase the effects of Coumadin, leading to an increased INR (like in your case).

I agree with your doctor decision to stop Coumadin for a couple of days. As your INR is 1.8 now, I would recommend taking another 5mg for two days and then perform another INR test.

If it results below 2, I would recommend taking Coumadin as before: one day 5 and one day 7.5 mg.

If your INR levels will be between 2 and 3, I would recommend taking coumadin 5mg daily.

INR levels should be repeated after a couple of weeks and then every month, in order to make the appropriate changes.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on